Kansas, 2015

Hail and Damaging Winds in Kansas, August 7 to 8, 2015

August 7 to 8, 2015 · NWS TOP · 20 events in 5 counties and zones

During the early morning hours of the 8th a powerful storm developed in north central KS. As it moved southeastward it began to strengthen as it approached I-70.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

During the early morning hours of the 8th a powerful storm developed in north central KS. As it moved southeastward it began to strengthen as it approached I-70. It then proceeded to move across Topeka causing 70 to 90 mph winds and damage to trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 7, 10:35 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 7, 10:35 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1135 PM CDT FRI AUG 7 2015

...AVIATION UPDATE...

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 336 PM CDT FRI AUG 7 2015

ONGOING BAND OF ELEVATED SHOWERS AND THUNDERSTORMS OVER NORTH
CENTRAL KANSAS CONTINUE TO BE ROOTED AROUND 10-12 THOUSAND FEET AS
CEILINGS ARE NOT EVEN BEING MEASURED AT ASOS SITES. PARCELS LIFTED
FROM THIS LEVEL ARE LIKELY REALIZING ON THE ORDER OF 400-800 J/KG OF
CAPE AND RADAR TRENDS SUPPORT THIS AS WELL. THE BAND OF ELEVATED
FORCING/CONVERGENCE/WARM ADVECTION APPEARS LIKELY TO CONTINUE FOR A
WHILE ALTHOUGH INSTABILITY OF THESE ELEVATED PARCELS MAY WANE WITH
TIME. BOTTOM LINE IS THAT THE SCATTERED SHOWERS AND A FEW STORMS
WILL CONTINUE FOR A FEW HOURS BUT LIKELY DECREASE IN COVERAGE DURING
THE EVENING.

FARTHER WEST, A DEEP TROUGH OVER NEVADA WAS SPINNING AMPLE MOISTURE
AND ENERGY NORTHEAST ACROSS THE CENTRAL ROCKIES AND INTO THE PLAINS.
WIDESPREAD PRESSURE FALLS AND A VERY MOIST BOUNDARY LAYER OVER THE
HIGH PLAINS OF COLORADO INTO NORTH TEXAS WILL LIKELY RESULT IN
WIDESPREAD THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
THESE STORMS APPEAR LIKELY TO CONGEAL INTO ONE OR MORE CONVECTIVE
CLUSTERS AND MOVE TO THE EAST AND NORTHEAST. THE MOST LIKELY CLUSTER
SEEMS AIMED TO MOVE ACROSS NEBRASKA TONIGHT, BUT MORE RECENT MODEL
RUNS AND OBSERVATIONAL DATA SUGGEST THE POTENTIAL FOR ANOTHER WELL
ORGANIZED CLUSTER TO DEVELOP IN SOUTHWEST KANSAS AND MOVE TOWARD THE
NORTHEAST...LIKELY IMPACTING A GOOD PART OF THE LOCAL FORECAST AREA.
WHILE THUNDERSTORMS ARE LIKELY TO DEVELOP, THEIR EVOLUTION HAS LESS
CONFIDENCE AS THEY WILL INTERACT WITH THE UPPER RIDGE, DRY AIR JUST
ABOVE THE BOUNDARY LAYER, AND A STOUT INVERSION/CAP JUST OFF THE
SURFACE. SO, HAVE LOWER POPS WITH SOUTHERN EXTENT GIVEN THE GREATER
UNCERTAINTY, BUT THE POTENTIAL DOES EXIST FOR WIDESPREAD STORMS
ESPECIALLY OVER THE NORTHERN HALF OF THE FORECAST AREA TONIGHT...
MAINLY AFTER MIDNIGHT. MODERATE INSTABILITY SHOULD BE AVAILABLE FOR
ANY STORMS THAT DO DEVELOP, BUT THE EXTENT OF COLD POOL
ORGANIZATION, ESPECIALLY GIVEN THE STRONG CAP, IS IN QUESTION. WOULD
NOT BE SURPRISED TO SEE AN ORGANIZED COLD POOL SUPPORT DAMAGING WIND
GUSTS INTO PART OF THE AREA...ESPECIALLY NORTH CENTRAL KANSAS...BUT
IT SEEMS UNLIKELY AT THE SAME TIME.

THUNDERSTORMS WILL SHIFT NORTHEAST OF THE AREA ON SATURDAY MORNING
WITH A VERY MOIST BOUNDARY LAYER REMAINING IN PLACE. THE SUN WILL
COME OUT IN FULL FORCE AND EXPECT A VERY HOT DAY WITH HIGHS WELL
INTO THE 90S AND LOWER 100S IN SOME AREAS. WHILE SOME GUIDANCE (GFS
IN PARTICULAR) MIXES VERY DEEP, IT DOES NOT APPEAR REALISTIC AND
HAVE FORECAST CLOSER TO HOW PAST EVENTS HAVE BEHAVED...MAINTAINING A
SHALLOW LAYER OF VERY HIGH NEAR-SURFACE DEWPOINTS AND HIGH HEAT
INDICES THROUGH THE AFTERNOON. WILL NEED TO CLOSELY MONITOR THE
FORECAST, ESPECIALLY FOR DEWPOINTS AND THE BEHAVIOR OF ANY REMNANT
OUTFLOW, AS PARTS OF THE AREA MAY APPROACH THE 110 HEAT INDEX
CRITERIA FOR AN EXCESSIVE HEAT WARNING.

BY LATE IN THE AFTERNOON, EXPECT EXTREME CAPE TO DEVELOP ACROSS
NORTHERN AND EASTERN KANSAS WHILE A REMNANT OUTFLOW BOUNDARY
AND/OR WEAK SYNOPTIC FRONT SETS UP ACROSS PARTS OF THE LOCAL AREA
AND INTO SOUTHEAST NEBRASKA. A BAND OF SEASONALLY STRONG MID LEVEL
FLOW OVER THE TOP OF STRENGTHENING LOW LEVEL FLOW WILL SUPPORT
LARGE LOOPING HODOGRAPHS ACROSS NORTHERN KANSAS AND ANY STORMS
THAT DEVELOP APPEAR LIKELY TO DEVELOP SUPERCELL STRUCTURES. ANY
STORMS IN THE LATE AFTERNOON AND EARLY EVENING WILL POSE A THREAT
FOR RATHER LARGE HAIL, DAMAGING WINDS, AND A NON-ZERO TORNADO
POTENTIAL. THE MAIN QUESTION IS WHERE THOSE STORMS WILL DEVELOP
AND CURRENT SUGGESTIONS POINT TO AREAS NEAR AND NORTH OF THE NE/KS
BORDER.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI AUG 7 2015

ONGOING CONVECTION MAY LINGER THROUGH THE LATE EVENING HOURS MAINLY
FOR AREAS NORTH OF I-70. DURING THIS TIME FRAME A COLD FRONT
POSSIBLY REINFORCED BY AN OUTFLOW BOUNDARY SHOULD EXTEND FROM FAR
NORTHEAST KS TO CENTRAL KS AND GRADUALLY SLIDE SOUTHWARD OVERNIGHT.
INSTABILITY BEHIND THE FRONT APPEARS TO STILL POSE THE RISK FOR
ELEVATED STORMS, WHILE DEEP LAYER SHEAR IS FORECAST TO DECREASE
OVERALL. THE LOW TEMPERATURES SUNDAY MORNING WILL BE QUITE WARM IN
THE MID TO UPPER 70S WITH THE EXCEPTION OF FAR NORTHERN KS WHERE
PRECIP MAY COOL THINGS OFF A TOUCH. AS THAT FRONT SLIDES SOUTHWARD
THE MODELS ARE HINTING AT WEAK SHORTWAVES TRACKING OVER KS DURING
THE DAY SUNDAY. AS FOR NOW THE COVERAGE APPEARS TO BE SCATTERED DUE
TO THE WEAK LARGE SCALE FORCING. WITH POSSIBLE PRECIP AND CLOUDS
AROUND THE AREA HIGH TEMPERATURES ARE SOMEWHAT UNCERTAIN. BY SUNDAY
EVENING THE FRONT SHOULD REACH THE OK/KS STATE LINE. ALTHOUGH
ELEVATED SHOWERS AND STORMS WILL STILL BE POSSIBLE OVERNIGHT SUNDAY
ESPECIALLY SINCE THE MID/UPPER LEVEL FLOW BECOMES MORE WESTERLY
OPENING THE DOOR FOR MORE WEAK SHORTWAVES TO TRACK OVER THE REGION
WITH THE BETTER CHANCES SOUTH OF I-70. COOLER AIR WILL PUSH
SOUTHWARD ON MONDAY GIVING US HIGHS IN THE MID TO UPPER 80S. MOST OF
THE DAYTIME HOURS SHOULD BE DRY ON MONDAY ALTHOUGH A SHORTWAVE WILL
DIG ACROSS THE UPPER MIDWEST LATE MONDAY BRINGING A SECONDARY
BOUNDARY SOUTHWARD THROUGH NE. STORMS DEVELOPING ON THIS BOUNDARY
COULD GET CLOSE TO FAR NORTHERN KS.

MID WEEK TIME FRAME LOOKS TO BE QUIET WEATHER WISE AT THIS POINT.
BOTH GFS AND ECMWF ARE IN GOOD AGREEMENT EARLY IN THE PERIOD WITH
A LARGE SCALE TROUGH OVER THE WEST AND EAST COAST OF THE CONUS. IN
THE MIDDLE GROUND IS A HIGHLY AMPLIFIED RIDGE OVER THE CENTRAL
CONUS. THE DIFFERENCE COMES LATER IN THE PERIOD WHERE THE GFS DOES
SUGGEST THAT THE RIDGE AXIS WILL BECOME MORE NARROW OVER THE
CENTRAL CONUS BY LATE WEDNESDAY AS A CUT-OFF LOW MAY SET UP ALONG
THE CENTRAL CALIFORNIA COAST. THE MAIN WESTERLIES ARE FORCED
AROUND THE NORTHERN PERIPHERY OF THIS UPPER LOW WHICH COULD ALLOW
FOR A TROUGH TO DIG INTO THE NORTHERN ROCKIES WITH AN ASSOCIATED
DEEPENING LOW MOVING ALONG THE US/CANADIAN BORDER. WITHIN A
LEESIDE TROUGH SETTING UP AND THIS MID TO UPPER LEVEL TROUGH
FEATURE TO THE NORTH, A SURFACE WARM FRONT COULD EXTEND INTO THE
CENTRAL PLAINS AND CAUSE SOME SMALL CHANCES FOR PRECIP BY AROUND
FRIDAY MORNING TIME FRAME. THIS CHANCE LOOKS TO BE MINIMAL AT THIS
POINT, SO OPTED TO KEEP SLIGHT POP CHANCES IN THE FORECAST AT THIS
TIME. TEMPS ARE EXPECTED TO BE IN CHECK DURING THE UPCOMING WEEK WITH
A CANADIAN HIGH PRESSURE RIDGE INFLUENCING THE REGION, SO HIGHS
SHOULD REMAIN IN THE UPPER 80S WITH LOWS IN THE MID TO UPPER 60S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1135 PM CDT FRI AUG 7 2015

THERE IS QUITE A BIT OF UNCERTAINTY IN WHERE THE MCS WILL GO
DURING THE EARLY MORNING HOURS. THE HRRR HAS BEEN CONSISTENTLY
BRINGING THE ELEVATED STORMS THROUGH EASTERN KS, ALTHOUGH IT SEEMS
TO BE DELAYING THE PROGRESS TO MORE MID MORNING. MEANWHILE THE
OPERATIONAL MODELS CONTINUE TO FOCUS THE MOST LIKELY TRACK OF THE
STORMS ACROSS SOUTHERN NEB AND FAR NORTHERN KS. WITH PROFILER DATA
SHOWING THE DECENT LOW LEVEL JET VEERING TO THE SOUTH AND
SOUTHWEST, THINK THERE IS A CHANCE FOR ELEVATED STORMS TO MOVE
INTO THE TERMINALS SO WILL INCLUDE A VCTS WITH VFR CONDITIONS AND
MONITOR TRENDS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR KSZ010>012-
021>024-026-034>040-054>056-058-059.

&&

SHORT TERM...BARJENBRUCH
LONG TERM...DRAKE/SANDERS
AVIATION...WOLTERS
Hazardous weather outlook, Aug 7, 2:51 PM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT FRI AUG 7 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-082100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
351 PM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A NARROW BAND OF SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS
OF NORTH CENTRAL KANSAS...AND POTENTIALLY INTO EASTERN KANSAS
THIS EVENING. CLOUD TO GROUND LIGHTNING IS THE PRIMARY HAZARD
WITH THESE STORMS.

A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO MOVE FROM WESTERN
KANSAS ACROSS PARTS OF NORTHERN KANSAS AND NEBRASKA OVERNIGHT.
THE BEST CHANCES FOR THUNDERSTORMS IN THE LOCAL OUTLOOK AREA ARE
NORTH OF INTERSTATE 70 AND NEAR THE NEBRASKA BORDER. THERE IS SOME
POTENTIAL FOR DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND
LOCALIZED AREAS OF HEAVY RAIN...MAINLY IN NORTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE NEBRASKA
KANSAS BORDER LATE SATURDAY AFTERNOON AND EVENING. IF STORMS
DEVELOP IN THE AREA...THEY MAY BECOME SEVERE WITH VERY LARGE
HAIL AND LOCALLY DAMAGING WINDS POSSIBLE. THERE IS ALSO A SMALL
CHANCE FOR A TORNADO IN FAR NORTHEAST KANSAS.

AFTERNOON HEAT INDICES ALONG AND SOUTH OF INTERSTATE 70 ARE
FORECAST TO REACH 103 TO 110 ON SATURDAY...AND 95 TO 105 ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Aug 7, 11:24 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1224 AM CDT SAT AUG 8 2015

KSZ008-080600-
REPUBLIC-
1224 AM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC COUNTY UNTIL 100 AM
CDT...

AT 1223 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BYRON TO NEAR LOVEWELL
STATE PARK...AND MOVING EAST AT 60 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...SCANDIA...COURTLAND...CUBA...REPUBLIC...MUNDEN AND
NARKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4000 9737 3975 9737 3978 9793 4000 9793
TIME...MOT...LOC 0523Z 272DEG 52KT 4005 9784 3989 9795

The radar

The Grand Island radar (KUEX), 85 km away, was scanning. The volume nearest the first event began at 05:43 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Republic

When
August 7, 11:43 PM CST to 11:46 PM CST
Where
Republic County, 4.15 mi N of Belleville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.880, -97.630

Wind gusts estimated.

Thunderstorm Wind, Republic

When
August 7, 11:50 PM CST to 11:53 PM CST
Where
Republic County, 0.53 mi W of New Tabor
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.920, -97.540

Reports of 4 inch diameter tree limbs down.

Thunderstorm Wind, Republic

When
August 7, 11:50 PM CST to 11:53 PM CST
Where
Republic County, 0.53 mi W of New Tabor
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.920, -97.540

Wind gusts estimated.

Thunderstorm Wind, Republic

When
August 8, 12:15 AM CST to 12:18 AM CST
Where
Republic County, 1.74 mi WSW of Agenda
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.710, -97.460

Report of 4 inch diameter tree limbs down and pea sized hail.

Thunderstorm Wind, Riley

When
August 8, 2:32 AM CST to 2:35 AM CST
Where
Riley County, 0.54 mi E of Manhattan
Measured
54 kt (62 mph) measured gust
Reported by
Storm Chaser
Coordinates
39.180, -96.570

Wind gusts measured.

Thunderstorm Wind, Wabaunsee

When
August 8, 2:55 AM CST to 2:58 AM CST
Where
Wabaunsee County, 5.1 mi NW of Alma
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.070, -96.350

Wind gusts estimated.

Hail, Wabaunsee

When
August 8, 3:13 AM CST to 3:14 AM CST
Where
Wabaunsee County, 0.54 mi W of Mc Farland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.050, -96.240

Thunderstorm Wind, Wabaunsee

When
August 8, 3:16 AM CST to 3:19 AM CST
Where
Wabaunsee County, 2.14 mi SSE of Vera
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.020, -96.090

Wind gusts estimated.

Thunderstorm Wind, Wabaunsee

When
August 8, 3:18 AM CST to 3:20 AM CST
Where
Wabaunsee County, 2.14 mi SSE of Vera
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.020, -96.090

Wind gusts estimated.

Hail, Wabaunsee

When
August 8, 3:22 AM CST to 3:23 AM CST
Where
Wabaunsee County, 2.14 mi SSE of Vera
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.020, -96.090

Thunderstorm Wind, Shawnee

When
August 8, 3:37 AM CST to 3:40 AM CST
Where
Shawnee County, 4.45 mi SSE of Valencia
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
39.010, -95.850

Trees were snapped or uprooted.

Hail, Shawnee

When
August 8, 3:45 AM CST to 3:46 AM CST
Where
Shawnee County, 1.28 mi WSW of Valencia
Measured
0.88 in hail
Reported by
Public
Coordinates
39.060, -95.900

Thunderstorm Wind, Shawnee

When
August 8, 3:48 AM CST to 3:51 AM CST
Where
Shawnee County, 4.94 mi SSW of Menoken
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.020, -95.800

Wind gusts estimated.

Thunderstorm Wind, Shawnee

When
August 8, 3:50 AM CST to 3:53 AM CST
Where
Shawnee County, Topeka
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.050, -95.680

Peak wind gusts estimated around 70 mph in Lake Sherwood. Extensive 2 to 4 inch diameter tree limbs down in the Lake Sherwood area.

Thunderstorm Wind, Shawnee

When
August 8, 3:55 AM CST to 3:58 AM CST
Where
Shawnee County, Topeka
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.050, -95.680

Wind gusts estimated.

Hail, Osage

When
August 8, 3:56 AM CST to 3:59 AM CST
Where
Osage County, 7.6 mi N of Burlingame
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.860, -95.830

Thunderstorm Wind, Shawnee

When
August 8, 3:58 AM CST to 4:01 AM CST
Where
Shawnee County, 0.69 mi N of (Foe)forbes Fld Tope
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
38.960, -95.670

Thunderstorm Wind, Shawnee

When
August 8, 4:00 AM CST to 4:03 AM CST
Where
Shawnee County, 2.15 mi W of Pauline
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.970, -95.720

Extensive tree damage near French middle school and south of 29th and Fairlawn rd.

Thunderstorm Wind, Shawnee

When
August 8, 4:00 AM CST to 4:03 AM CST
Where
Shawnee County, 1.75 mi SW of Topeka
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
39.030, -95.700

Wind gusts estimated.

Thunderstorm Wind, Shawnee

When
August 8, 4:02 AM CST to 4:05 AM CST
Where
Shawnee County, 0.69 mi N of (Foe)forbes Fld Tope
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
38.960, -95.670

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592666, 592667, 592668, 592669, 592670, 592671, 592672, 592673, 592674, 592675, 592676, 592677, 592678, 592679, 592680, 592681, 592682, 592683, 592684, 592685.